Hail, Benson
- When
- June 11, 5:06 PM CST
- Where
- Benson County, 2 mi W of Esmond
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.033, -99.817
16 hail, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 11, 10:00 AM CST, 7 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1100 AM CDT FRI JUN 11 2004 .DISCUSSION...FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT LATEST SURFACE ANALYSIS...LOW PRESSURE IS CENTERED IN NW ND...WITH ANOTHER LOW ALONG NE/IA BORDER AND TROF EXTENDING IN BETWEEN. WHEN COMPARING MODELS...ETA IS HANDLING CURRENT PRECIPITATION AREAS BEST...SO UTILIZED FOR FORECAST UPDATE. NUMEROUS ADDITIONAL BOUNDARIES EXIST FROM PRIOR CONVECTION...WITH THE ONLY REMAINING RETURNS ON KMVX ARE SHOWERS OVER PARTS OF EXTREME NE ND AND NW MN. WITH THE MAJORITY OF THE AREA UNDER MVFR DECKS...IT WILL BE DIFFICULT TO GET THE HEATING NEEDED TO INITIATE CONVECTION WHEN MAXIMUM INSTABILITIES ARE INDICATED ON THE MODEL SOUNDINGS. HOWEVER...SOME SUN IS WORKING THROUGH W AND S PARTS OF AREA...SO COULD STILL SEE CONVECTION DEVELOP THIS AFTERNOON. THEREFORE...WILL CUT BACK ON CURRENT POPS IN FORECAST...BUT NOT REMOVE THEM FOR THIS AFTERNOON...KEEPING THE MENTION OF SEVERE AND LINGER IT INTO THE EVENING. OTHERWISE...ONLY MINOR CHANGES NEEDED TO REST OF FORECAST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && NG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 713 AM CDT FRI JUN 11 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111445- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 713 AM CDT FRI JUN 11 2004 ...SEVERE THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND EVENING... ...SEVERE THUNDERSTORMS MAY OCCUR AGAIN TOMORROW AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND EVENING A SLIGHT RISK OF SEVERE WEATHER IS FORECAST FOR EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA MINNESOTA. THE SEVERE WEATHER IS EXPECTED TO START AFTER 3 PM AND SHOULD DIMINISH AFTER MIDNIGHT. ONE CAN EXPECT MAINLY LARGE HAIL. AN UNSTABLE ATMOSPHERE IS ANTICIPATED BY LATE AFTERNOON WITH DEWPOINTS RISING TO THE MIDDLE 60S. LOW PRESSURE WILL MOVE INTO NORTHWEST NORTH DAKOTA WITH A WIND SHIFT LINE MOVING INTO EASTERN NORTH DAKOTA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA. THESE STORM WILL ALSO BE LIKELY TO PRODUCE SOME LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. HOPPES
The national radar mosaic for the moment the first event began.
16 hail, 2 tornado. Local standard time, as filed.
A tornado passed over the north end of Lake Ashtabula. This tornado dissipated in Griggs county.
A tornado passed over the north end of Lake Ashtabula. The tornado originated in Barnes county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyThe tornado archive for North Dakota, 2004Warnings in North Dakota, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409383, 5409426, 5409427, 5409428, 5409429, 5409430, 5409431, 5409432, 5409433, 5409434, 5409435, 5409436, 5409437, 5409438, 5409439, 5409440, 5409441, 5409442.